Immersed Interface Difference Schemes for a Parabolic-Elliptic Interface Problem

  • Ilia A. Brayanov
  • Juri D. Kandilarov
  • Miglena N. Koleva
Part of the Lecture Notes in Computer Science book series (LNCS, volume 4818)


Second order immersed interface difference schemes for a parabolic-elliptic interface problem arising in electromagnetism is presented. The numerical method uses uniform Cartesian meshes. The standard schemes are modified near the interface curve taking into account the specific jump conditions for the solution and the flux. Convergence of the method is discussed and numerical experiments, confirming second order of accuracy are shown.


Jump Condition Interface Problem Interface Curve Local Truncation Error Irregular Domain 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Al-Droubi, A., Renardy, M.: Energy methods for a parabolic-hyperbolic interface problem arising in electromagnetism. J. Appl. Math. Phys. 39, 931–936 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Al-Droubi, A.: A two-dimensional eddy current problem. Ph. D. thesis, Carnegie-Mellon University, Pittsburgh (1987)Google Scholar
  3. 3.
    Bouchon, F., Peichl, G.H.: A second order interface technique for an elliptic Neumann problem. Numer. Meth. for PDE 23(2), 400–420 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Kandilarov, J.: Immersed-boundary level set approach for numerical solution of elliptic interface problems. In: Lirkov, I., et al. (eds.) LSSC 2003. LNCS, vol. 2907, pp. 456–464. Springer, Heidelberg (2004)CrossRefGoogle Scholar
  5. 5.
    Kandilarov, J., Vulkov, L.: The immersed interface method for a nonlinear chemical diffusion equation with local sites of reactions. Numer. Algor. 36, 285–307 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Kandilarov, J., Vulkov, L.: The immersed interface method for two-dimensional heat-diffusion equations with singular own sources. Appl. Num. Math. 57, 486–497 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    LeVeque, R., Li, Z.: The immersed interface method for elliptic equations with discontinuous coefficients and singular sources. SIAM J. Num. Anal. 31, 1019–1044 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Li, Z.: An overview of the immersed interface method and its applications. Taiwanese J. of Mathematics 7(1), 1–49 (2003)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Li, Z., Ito, K.: The Immersed Interface Method: Numerical Solutions of PDEs Involving Interfaces and Irregular Domains. SIAM, Philadelphia (2006)CrossRefzbMATHGoogle Scholar
  10. 10.
    Liu, X., Fedkiw, R., Kang, M.: A boundary condition capturing method for Poisson’s equation on irregular domain. J. Comput. Phys. 160, 151–178 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    MacCamy, R., Suri, M.: A time-dependent interface problem for two-dimentional eddy currents. Quart. Appl. Math. 44, 675–690 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Morton, K.W., Mayers, D.F.: Numerical Solution of Partial Differential Equations. Cambridge University Press, Cambridge (1995)zbMATHGoogle Scholar
  13. 13.
    Vulkov, L., Kandilarov, J.: Construction and implementation of finite-difference schemes for systems of diffusion equations with localized nonlinear chemical reactions. Comp. Math. Math. Phys. 40, 705–717 (2000)zbMATHGoogle Scholar
  14. 14.
    Wiegmann, A., Bube, K.: The explicit jump immersed interface method: Finite difference methods for PDE with piecewise smooth solutions. SIAM J. Numer. Anal. 37, 827–862 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Zhou, Y.C., et al.: High order matched interface and boundary method for elliptic equations with discontinuous coefficients and singular sources. J. Comput. Phys. 213, 1–30 (2005)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2008

Authors and Affiliations

  • Ilia A. Brayanov
    • 1
  • Juri D. Kandilarov
    • 1
  • Miglena N. Koleva
    • 1
  1. 1.Department of MathematicsUniversity of RousseRousseBulgaria

Personalised recommendations